Alert archive / New York / Small Craft Advisories in 2023
Small Craft Advisory 88, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 26, 2023, 12:55 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2023, 12:55 PM EDT (16:55 UTC)
- Expired
- Sep 26, 2023, 7:18 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
824 WHUS71 KBUF 261655 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1255 PM EDT Tue Sep 26 2023 LOZ042-270000- /O.NEW.KBUF.SC.Y.0088.230926T1655Z-230927T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1255 PM EDT Tue Sep 26 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots and waves up to 4 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
459 WHUS71 KBUF 262318 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 718 PM EDT Tue Sep 26 2023 LOZ042-270030- /O.CAN.KBUF.SC.Y.0088.000000T0000Z-230927T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 718 PM EDT Tue Sep 26 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are diminishing and will continue to subside this evening... therefore the Small Craft Advisory has been cancelled. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 10:24 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 26, 10:24 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1024 AM EDT Tue Sep 26 2023 .SYNOPSIS... High pressure over Quebec will sag southwards across northern New England during the course of the week. While this will guarantee fair uneventful weather through at least Wednesday night...a few nuisance showers may be possible Thursday and Friday. Temperatures this week will average near normal but will surge solidly above normal for the weekend and early next week. && .NEAR TERM /THROUGH WEDNESDAY/... Visible satellite imagery shows a mix of sun and clouds across western and north central NY this morning. Drier air will continue to move into the region today and a clearing trend will continue across most of the region. Clouds will likely linger across the western Southern Tier today. The Canadian sfc high will settle south across the St Lawrence valley tonight and Wednesday. This will promote fair dry weather throughout western and north central New York with temperatures averaging within a couple degrees of normal. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... This period will feature the only real chance for portions of our area to see at least little bit in the way of measurable rainfall in an otherwise mainly dry forecast through at least this weekend, and possibly into next week. Weakening upper level trough will slowly drift east across the western Great Lakes Wednesday night, while strong surface Canadian high pressure remains ridged across New York State and New England providing dry weather and seasonable temperatures. Despite good radiational cooling conditions across much of the area (exception being southwestern NYS where cloud cover increases), a bit warmer airmass overall and slightly more elevated surface winds than the previous night, should help keep the threat for any frost minimal. Expect lows around 40 across Tug Hill/western Dacks, with low to mid 40s elsewhere. Some valley fog will be possible once again later Wednesday night into mid morning Thursday. High pressure will be tough to budge into Thursday as well, with mainly dry weather expected to continue across the bulk of the region. However, as the weakening upper trough edges eastward and inverted surface trough extends northeast across Lake Erie into western NY, a few light showers will be possible across far western NY toward the tail end of the day. Warmest temperatures will be found toward the Saint Lawrence Valley where highs may touch the low 70s with much more in the way of sunshine expected. Elsewhere highs will be mainly in the upper 60s, with low to mid 60s across the interior Southern Tier owed to cloudy conditions. Best chance for any measurable rainfall will come Thursday night into the first half of Friday as weak upper level trough crosses over the region. Chance for some scattered showers will be greatest (30%-40%) toward the NY/PA line where the better moisture will be located, with areas toward the Saint Lawrence Valley standing a good possibility of remaining completely dry. High pressure will then reestablish itself with dry conditions likely across all of western and northcentral NY by Friday afternoon. The majority of the region will see highs in the mid to upper 60s, with some low 70s possible across the lake plains and toward the Saint Lawrence Valley where more sunshine is likely. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... High pressure will dominate the long term period bringing an extended period of mainly, if not completely dry conditions across western and northcentral NY. Otherwise, a day-to-day warming can be expected with daytime highs mainly in the upper 60s to low 70s on Saturday, rising well into the 70s across the entire area for the second half of the weekend and start of the new work week. Some upper 70s to near 80 are not out of the question across the lake plains, Genesee Valley and Finger Lakes region. Very dry air in place will lead to quite the diurnal range in temperatures, with lows dropping back into the upper 40s to mid 50s each night. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... High pressure centered over Quebec will support fair VFR weather across the bulk of the region through tonight. The exception will be across the Southern Tier where cigs will average 2500-3500 feet. Outlook... Wednesday through Saturday...Mainly VFR. && .MARINE... High pressure over Quebec will drift south across the St Lawrence valley and northern New England in the coming days. This will result in moderate to occasionally fresh southeasterlies...an offshore flow that will keep the bulk of any significant wave action in Canadian waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...HSK/RSH SHORT TERM...JM LONG TERM...JM AVIATION...HSK/RSH MARINE...RSH
Hazardous weather outlook, Sep 26, 4:11 AM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 411 AM EDT Tue Sep 26 2023 NYZ001>008-010>014-019>021-085-270815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 411 AM EDT Tue Sep 26 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 411 AM EDT Tue Sep 26 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.